MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561233
Medical Device Problem Codes Failure to Deliver Energy (1211); Failure to Cut (2587); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii snare was used in the transverse colon to remove a less than 1cm sessile polyp during a colonoscopy procedure performed on (b)(6) 2025.During the procedure, the snare was passed through the scope and was securely connected to the active cable.However, when cautery was engaged, the snare was unable to cut, and coagulation would not work.No visible problem was noted with the cautery pin.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a050702 captures the reportable event of snare loop unable to cut.Imdrf device code a090402 captures the reportable event of snare unable to deliver energy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a050702 captures the reportable event of snare loop unable to cut.Imdrf device code a090402 captures the reportable event of snare unable to deliver energy.Block h10: investigation results: a captivator ii-15mm round stiff snare was received for analysis.Visual inspection of the returned device revealed the working length and wire were kinked at proximal section (strain relief).Functional inspection was performed and when the device was connected to the 10 inch loop fixture, the loop could extend completely.Electrical and continuity testing were performed, and the device was found within specification.No other problems were noted.The reported complaint of loop failure to cut and device failure to deliver energy were unable to be confirmed since the device passed electrical testing upon return.Upon product analysis it was found that the working length and wire were kinked at proximal section (strain relief).These problems likely occurred due to the way the device was handled and manipulated.Improper or excessive handling without sufficient care may have contributed to the defects that were reported and observed.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is no problem detected.

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22926497
Report Number3005099803-2025-04132
Device Sequence Number9107395
Product Code FDI
UDI-Device Identifier08714729861348
UDI-Public(01)08714729861348(17)270306(10)33571940
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00561233
Device Catalogue Number50297
Device Lot Number0033571940
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown